Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 101, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 19, 2005, 6:25 PM CDT for Edwards County, Wabash County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 6:25 PM CDT (23:25 UTC)
- Expired
- May 19, 2005, 7:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Edwards County, IL, Wabash County, IL
The radar
The Evansville,IN radar (KVWX), 29 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 11:15 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| May 19, 6:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 192325 SVRPAH ILC047-185-200015- /O.NEW.KPAH.SV.W.0101.050519T2325Z-050520T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 625 PM CDT THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDWARDS COUNTY IN SOUTHEAST ILLINOIS. WABASH COUNTY IN SOUTHEAST ILLINOIS. * UNTIL 715 PM CDT * AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALBION...OR 12 MILES WEST OF MOUNT CARMEL...AND MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BROWNS...BELLMONT AND KEENSBURG. FOR YOUR PROTECTION...SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3854 8809 3829 8812 3829 8786 3853 8771 $$
1 follow-up statement
000 WWUS53 KPAH 192344 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 643 PM CDT THU MAY 19 2005 ILC047-185-200015- /O.CON.KPAH.SV.W.0101.000000T0000Z-050520T0015Z/ WABASH IL-EDWARDS IL- 643 PM CDT THU MAY 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR EDWARDS AND WABASH COUNTIES... AT 642 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING GOLFBALL SIZE HAIL IN BELLMONT. THIS STORM WAS LOCATED 7 MILES EAST OF ALBION...OR 8 MILES WEST OF MOUNT CARMEL...AND MOVING SOUTHEAST AT 15 MPH. A SECOND SLIGHTLY WEAKER STORM WAS MOVING INTO SOUTHWEST EDWARDS COUNTY. LOCATIONS IN THE WARNING INCLUDE KEENSBURG AND ALLENDALE. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3855 8814 3831 8815 3829 8786 3853 8771 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:00 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, May 19, 2:00 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT THU MAY 19 2005 .DISCUSSION... KPAH 88D RADAR MOSAIC SHOWS CONVECTION CONTINUING TO DEVELOP IN THE AFTERNOON HEAT. LAPS DATA REVEALS FA AIR MASS (CAPE) DESTABILIZED INTO THE 1600-2100 J/KG2 RANGE. INHIBITING FACTORS SEEM TO BE LACK OF WELL DEFINED SURFACE CONVERGENT BOUNDARY...WITH BROAD SWLYS NOTED ACROSS FA WITHIN INSTABILITY AXIS. HOWEVER...WIDESPREAD CONVECTIVE DEVELOPMENT MAY WELL YIELD SOME OUTFLOW BOUNDARIES TO PERHATSM WATCHES REMAIN IN EFFECT FOR DIURNALLY MOST UNSTABLE PART OF DAY...THRU 02Z. AFT 02Z...EXPECT VERY BRIEF LULL...THEN PERHAPS OUR BEST STRONG TO SVR STORM THREAT...AS COLD FRONT IS DRIVEN SOUTHWARD BY SEWARD DIVING UPPER LOW AND STRONG DYNAMICAL PVA IS ROTATED AROUND IT. BELIEVE BEST POPS WL BE ALONG AHEAD OF SAID FRONT/LOW PASSAGE...ESP FROM 06Z-12Z. WOULD NOT BE SURPRISED TO SEE ANOTHER BOX FOR THE OVERNIGHT HOURS. THE MODEL DIVERGENCE ON THE UPPER LOW TRACK IS PERHAPS LEAST THIS RUN BUT STILL SIGNIFICANT. NO MATTER HOW YOU LOOK AT IT THOUGH...IT APPEARS THE LOW IS FAR ENOUGH AWAY TO LINGER ONLY A VERY EARLY FRIDAY POP IN OUR FAR SERN MOST COUNTIES. THE PRIMARY MEDIUM TO LONG RANGE IMPACT OF THE DIFFERING UPPER LOW TRACKS ARE ON TEMPS AND ANY SUBSEQUENT CHANCES OF PCPN DOWN THE ROAD. THE NGM MOS HAS BACKED OFF ITS EXTREME HIGHS AT 24 AND 48 HOURS...BUT IS STILL THE WARM MODEL. THE ETA HAS WARMED AND THE GFS HAS MAINTAINED THE COOLER APPROACH...PROBABLY PER PMDHMD THAT ITS CONVECTIVE FEEDBACK HAS SLOWED THE OVERALL PATTERN EVOLUTION. THE NET RESULT WAS THAT OUR CONFIDENCE IN RETURN PCPN CHANCES ON DAYS 3 AND 6 WAS MINIMAL...SO WE KEPT THE FORECAST DRY IN HOPES OF SOME BETTER MODEL CONFIDENCE OVER THE NEXT FEW RUNS. ALSO...WEVE NUDGED OFF A TOTAL GFS BIAS TO A BETTER GFS/NAM BLEND GIVEN THE AFOREMENTIONED AND THE PMDHMD MODEL TRENDS ASSESSMENT (PRO NAM). && .PAH WATCHES/WARNINGS/ADVISORIES... KY...SVR TSM WATCH 288 TIL 7PM AND 289 TIL 9PM ALL COUNTIES. MO...SVR TSM WATCH 288 TIL 7PM ALL COUNTIES. IL...SVR TSM WATCH 288 TIL 7PM ALL COUNTIES. IN...SVR TSM WATCH 289 TIL 9PM ALL COUNTIES. &&
Hazardous weather outlook, May 19, 11:44 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1144 AM CDT THU MAY 19 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-201000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 1144 AM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND FAR WESTERN MOST PORTIONS OF SOUTHWEST INDIANA AND WESTERN KENTUCKY. AN APPROACHING COLD FRONT WILL KEEP THE CHANCE OF THUNDERSTORMS...INCLUDING THE SLIGHT RISK OF SEVERE THUNDERSTORMS...IN THE FORECAST FOR THE ENTIRE AREA THROUGH TONIGHT. LARGE HAIL AND DAMAGING WIND ARE THE PRIMARY THREATS TO BE EXPECTED WITH ANY POTENTIAL SEVERE THUNDERSTORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY MORNING THERE WILL BE A LINGERING CHANCE OF THUNDERSTORMS...MAINLY IN WESTERN KENTUCKY AND SOUTHWEST INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED IN THE WATCH AREA...AND JUST OUTSIDE OF THE WATCH AREA...SPOTTERS SHOULD BE ON ALERT FOR THEIR POSSIBLE ACTIVATION REQUEST LATER TODAY OR TONIGHT.
In the hours before
Local storm report, May 19, 4:42 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
442 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 10 NNW POPLAR BLUFF 36.90N 90.48W
05/19/2005 1.00 INCH BUTLER MO EMERGENCY MNGR
QUARTER SIZED HAIL ALONG US HWY 60 AT CARTER/BUTLER CNTY
LINE.
&&
MTFLocal storm report, May 19, 4:53 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
453 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL DUDLEY 36.79N 90.09W
05/19/2005 0.75 INCH STODDARD MO TRAINED SPOTTER
DIME SIZED HAIL AND 28 MPH WINDS IN DUDLEY
&&
MTFLocal storm report, May 19, 5:21 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
521 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 5 N PRINCETON 37.18N 87.88W
05/19/2005 0.75 INCH CALDWELL KY LAW ENFORCEMENT
DIME SIZE HAIL ON HWY 293N IN CALDWELL COUNTY
0500 PM HAIL 5 WNW PRINCETON 37.13N 87.97W
05/19/2005 0.75 INCH CALDWELL KY LAW ENFORCEMENT
DIME SIZE HAIL ALONG HWY 293 N IN CALDWELL CNTY
&&
MTFLocal storm report, May 19, 5:51 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
551 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL LIVERMORE 37.49N 87.13W
05/19/2005 1.75 INCH MCLEAN KY TRAINED SPOTTER
GOLF BALL SIZE HAIL IN LIVERMORE. SMALLER SIZES OBSERVED
EARLIER.
&&
DPLocal storm report, May 19, 6:06 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
606 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 2 S FARMERSVILLE 37.17N 87.91W
05/19/2005 0.75 INCH CALDWELL KY TRAINED SPOTTER
DIME SIZE HAIL S OF FARMERSVILLE
&&
DPLocal storm report, May 19, 6:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
618 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL S MADISONVILLE 37.34N 87.51W
05/19/2005 1.00 INCH HOPKINS KY AMATEUR RADIO
QUARTER SIZE HAIL S OF MADISONVILLE
&&
DPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:40 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 50 min |
| May 19, 4:22 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 38 min |
| May 19, 4:28 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.